MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "snare master plus 9 mm", olympus selected "sd-400u-10" as a representative product.The product was unknown but a representative product was chosen for processing purposes.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "repeat cold snare polypectomy can be performed for recurrent benign lesions after cold snare polypectomy" this retrospective study aimed to analyze recurrence after cold snare polypectomy (csp) sometimes occurs and assessed the feasibility of repeat csp for recurrence after csp.Among 324 patients, 48 patients were repeat csp group and 276 patients were standard csp group.Regarding the comparison of repeat csp/ standard csp group, the en bloc resection and histopathological complete resection rates were 63/ 445 and 35/271 and the rates of perioperative hemorrhage requiring endoscopic clipping were 1/ 5.There were no postoperative hemorrhage and perforation in both groups.This study concluded that repeat csp for recurrent lesions was quick, safe, and feasible as a pilot study of small sample size.The recurrence rate of repeat csp was not higher than standard csp though the rate of histopathological complete resection was lower than it.Type of adverse events/number of patients: [repeat csp group] (n=48).Perioperative bleeding - 1 patient.[standard csp group] (n= 276).Perioperative bleeding - 5 patients.This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6)/cf-hq290i.(b)(6)/sd-400u-10.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15491384
Report Number9614641-2022-00368
Device Sequence Number19331747
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS, ENDOSCOPES; OLYMPUS, CF-HQ290I
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown